Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 154, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2005, 2:58 AM CDT for Nowata County, Rogers County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2005, 2:58 AM CDT (07:58 UTC)
- Expired
- May 23, 2005, 4:01 AM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Nowata County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 10:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3459 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 36.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 230758 SVRTSA OKC105-131-230900- /O.NEW.KTSA.SV.W.0154.050523T0758Z-050523T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 258 AM CDT MON MAY 23 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOWATA COUNTY IN NORTHEAST OKLAHOMA ROGERS COUNTY IN NORTHEAST OKLAHOMA * UNTIL 400 AM CDT * AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF DELAWARE TO 10 MILES NORTHWEST OF TALALA...MOVING SOUTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NOWATA... WATOVA...TALALA...OOLOGAH AND NEW ALLUWE. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3684 9582 3644 9583 3645 9545 3677 9542 $$
2 follow-up statements
000 WWUS54 KTSA 230821 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 321 AM CDT MON MAY 23 2005 OKC105-131-230900- /O.CON.KTSA.SV.W.0154.000000T0000Z-050523T0900Z/ NOWATA OK-ROGERS OK- 321 AM CDT MON MAY 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 AM CDT FOR ROGERS AND NOWATA COUNTIES... AT 319 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF NEW ALLUWE TO 5 MILES SOUTHWEST OF NEW ALLUWE TO 5 MILES WEST OF OOLOGAH...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NEW ALLUWE... CHELSEA AND BUSHYHEAD. THIS STORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3669 9582 3644 9583 3646 9544 3677 9542 $$
000 WWUS54 KTSA 230901 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 401 AM CDT MON MAY 23 2005 OKC105-131-230911- /O.EXP.KTSA.SV.W.0154.000000T0000Z-050523T0900Z/ NOWATA OK-ROGERS OK- 401 AM CDT MON MAY 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ROGERS AND NOWATA COUNTIES EXPIRED AT 400 AM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3669 9582 3644 9583 3646 9544 3677 9542 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:30 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, May 22, 9:30 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 930 PM CDT SUN MAY 22 2005 .DISCUSSION... ELEVATED STORMS STARTING TO DEVELOP NORTH OF OUTFLOW BOUNDARY/COLD FRONT. EXPECT STORMS TO CONTINUE TO INCREASE IN COVERAGE OVERNIGHT AS LOW LEVEL JET BEGINS TO DEVELOP. ELEVATED INSTABILITY/SHEAR PROFILES ARE SUFFICIENT FOR A SEVERE THREAT OVERNIGHT WITH LARGE HAIL AND DAMAGING WINDS...PRIMARILY OVER NE OK/NW ARK. IN ADDITION ...STORMS MAY DEVELOP/TRAIN OVER THE SAME LOCATIONS WITH A LOCALIZED FLASH FLOOD THREAT AFTER MIDNIGHT. ALREADY SENT UPDATED FORECAST PACKAGE EARLIER THIS EVENING WITH CURRENT THINKING. NO OTHER CHANGES ANTICIPATED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 12
Hazardous weather outlook, May 22, 11:07 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1107 PM CDT SUN MAY 22 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1058 PM CDT SUN MAY 22 2005 ...SEVERE THUNDERSTORMS PROBABLE OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AROUND MIDNIGHT. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA....NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ONSET...AROUND MIDNIGHT. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... A COMPLEX OF STORMS HAS DEVELOPED ACROSS SOUTHERN KANSAS AND SW MISSOURI. THESE STORMS WILL ENTER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AROUND MIDNIGHT AND WILL PROGRESS SOUTH-EASTWARD THROUGH THE FORECAST AREA. THESE STORMS WILL POSE A THREAT FOR LARGE HAIL AND DAMAGING WIND AS THEY MOVE SOUTH ACROSS THE AREA. SOME OF THE STORMS WILL BE SUPER-CELLULAR AND WILL POSE A LIMITED THREAT FOR TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH THE STRONGER STORMS. ANY STORMS THAT MOVE OVER THE SAME AREAS OVERNIGHT WILL CAUSE AN INCREASED THREAT FOR LOCALIZED FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... NORTHWEST FLOW ALOFT WILL RESULT IN CONTINUED CHANCES OF THUNDERSTORMS THROUGH MOST OF THE UPCOMING WEEK. THERE MAY BE A BRIEF LULL IN THE ACTIVITY AROUND FRIDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 22, 10:01 PM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT SUN MAY 22 2005
OKZ058-230345-
OTTAWA OK-
1001 PM CDT SUN MAY 22 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 1001 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIAMI...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...NARCISSA...WYANDOTTE AND
OTTAWA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, May 22, 10:25 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1025 PM CDT SUN MAY 22 2005 ARZ001>002-010>011-019>020-029-OKZ054>064-067>069-072- 230900- BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON- ADAIR-CHEROKEE-CRAIG-CREEK-DELAWARE-MAYES-NOWATA-OSAGE-OTTAWA- PAWNEE-ROGERS-SEQUOYAH-TULSA-WAGONER-WASHINGTON- 1025 PM CDT SUN MAY 22 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 15 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... CRAIG... CREEK... DELAWARE... MAYES... NOWATA... OSAGE... OTTAWA... PAWNEE... ROGERS... TULSA... WAGONER... WASHINGTON... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...PRYOR... CLAREMORE...SALLISAW...OZARK...CHARLESTON...JAY...FAYETTEVILLE... SPRINGDALE...TAHLEQUAH...FORT SMITH...NOWATA...STILWELL... BERRYVILLE...EUREKA SPRINGS...TULSA...WAGONER...BARTLESVILLE... VAN BUREN...PAWHUSKA...PAWNEE...MIAMI...HUNTSVILLE... VINITA AND BRISTOW.
Local storm report, May 22, 10:30 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1030 PM CDT SUN MAY 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 15 SE MIAMI 36.72N 94.69W
05/22/2005 0.88 INCH OTTAWA OK TRAINED SPOTTER
&&
JDSSpecial weather statement, May 23, 1:22 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
122 AM CDT MON MAY 23 2005
OKZ055-230645-
WASHINGTON OK-
122 AM CDT MON MAY 23 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WASHINGTON
AT 122 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTHWEST OF COPAN...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DEWEY AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 23, 2:08 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
208 AM CDT MON MAY 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 2 W GRAVETTE 36.42N 94.49W
05/23/2005 BENTON AR LAW ENFORCEMENT
TREE BLOCKING ROAD
&&
JDSSpecial weather statement, May 23, 2:38 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
238 AM CDT MON MAY 23 2005
OKZ054-055-230830-
OSAGE OK-WASHINGTON OK-
238 AM CDT MON MAY 23 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND WASHINGTON
AT 238 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF COPAN TO 4 MILES NORTHWEST OF
OKESA TO 4 MILES EAST OF BURBANK...MOVING SOUTHEAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...RAMONA...
OCHELATA...DEWEY...COPAN...PAWHUSKA...AVANT...WYNONA...WOLCO...
BARNSDALL...PERSHING...TALLANT...NELAGONEY...BURBANK...OKESA...HULAH
AND BARTLESVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 31 min |
| May 22, 11:59 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 113 min |
| May 23, 12:52 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 53 min |
| May 23, 1:07 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 53 min |
| May 23, 1:14 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 63 min |
| May 23, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 57 min |
| May 23, 1:37 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 85 min |
| May 23, 1:42 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 52 min |
| May 23, 2:00 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 41 min |
| May 23, 2:47 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 59 min |
| May 23, 3:29 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 61 min |
| May 23, 4:09 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 52 min |
| May 23, 4:36 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 54 min |
| May 23, 5:00 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.